Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have sleeping disorders. Started when stopped combined oral contraceptive. Side effects?

Hi, I am a 22 year old girl experiencing sleeping problems since a couple of months. It started 1-2 days after I stopped taking the COC (combined oral contraceptive) Alesse, which I took for 3 months. I could barely sleep 1-2 hours at night and obviously felt very exhausted during the day. I never have had sleeping disorders before trying birth control pills before. Along the year, I have tried two other birth control methods (Yasmin and Nuvaring) for about 2 weeks each and had to stop because of the side effects (tiredness, marked loss of motivation noticeable 1-2 days after I start the medicine). I stopped Nuraving about a month ago and again, I have a lot of trouble sleeping. I can get easily to fall asleep, but I seem to wake often up during the night and I wake up early in the morning (4-5 AM) without being able to get back to sleep. I wake up with the feeling I haven t slept at all or so, and I am starting to get irritable and exhausted. I can hardily see who long I will be able to stand the sleep deprivation. While I am on the COCs, I do get sleeping problems, but they seem worse when I stop them. I plan on getting a coper IUD (end of July), because I don t want to have to deal with any COC anymore. My question is: How much time will it take for my body to get back to the pre-COC state, i.e. how much time does it take to eliminate all the side effects of COC. Medication: I only take Imovane (Zopiclone) 7.5 mg PRN actually Thanks a lot for your time. I appreciate a lot having the opportunity to have medical answers on the net (even though it will never replace a good meeting with a physical examination, it is a nice and convenient way to answer to quick questions or give advice.)
Tue, 16 Jul 2013
Report Abuse
General & Family Physician 's  Response
Welcome to HCM.It would help if you took a test for sleep apnoea at a sleep lab/respiratory clinic.The iritability and exhaustion may ber secondary to the sleep debt because of lack of proper sleep.A sleep lab can evaluate the quality of your sleep as also any systemic problem causing the sleeplessness.A thyroid test would also help.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fatigue


Have sleeping disorders. Started when stopped combined oral contraceptive. Side effects?

Welcome to HCM.It would help if you took a test for sleep apnoea at a sleep lab/respiratory clinic.The iritability and exhaustion may ber secondary to the sleep debt because of lack of proper sleep.A sleep lab can evaluate the quality of your sleep as also any systemic problem causing the sleeplessness.A thyroid test would also help.